Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Shiny urine when dries, diabetic. Why?

User rating for this question
Very Good
Answered by

Pediatrician, Infectious Diseases
Practicing since : 2005
Answered : 1528 Questions
I'm 55 yrs old. Have type two diabetes. My urine is shiny when it dries. Why?
Posted Tue, 8 May 2012 in Diabetes
Answered by Dr. Hema Yadav 40 minutes later
Thanks for posting your query.
In uncontrolled diabetes, the blood sugar is frequently raised to a greater extent than the kidneys can handle and so some sugars are excreted in urine which is termed as glucosuria.
In advanced cases, if renal damage occurs, then protein present in the may also be excreted causing proteinuria.
Now normally our urine is without such sediments of glucose or protein and therefore less dense and watery but in diabetes it may have such crystals of sugar on drying making it shiny .
I would advise you to get your urine routine tests done and if glucosuria is present, then consult your physician so that the dose of your medication can be titrated accordingly and optimal blood sugar levels can be achieved.
As such it is not a worrisome situation but if blood sugar is uncontrolled for long duration like months to years it can give rise to kidney, eye and vascular complications.
Hope I have answered your query.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor